MAUDE Adverse Event Report: OPTIMOTION IMPLANTS OPTIMOTION BLUE TOTAL KNEE SYSTEM; TIBIAL TRAY, POROUS

OPTIMOTION IMPLANTS OPTIMOTION BLUE TOTAL KNEE SYSTEM; TIBIAL TRAY, POROUS
Model Number 101-12300
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Inadequate or Insufficient Training (1643); Misassembled During Installation (4049)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This is the first occurrence of this event reported in the history of the device.No other similar events have been reported.Review of design validation activities indicate that the taper connection between the tibial tray and tibial stem passed all cyclic fatigue and axial disassembly testing required by the fda as documented in test report 101-09911-015.Review of the device history records indicate that devices were manufactured and accepted into final stock with no reported discrepancies.The inspection gages for both sides of the taper connection were calibrated and certified on 10/30/2020.Devices from the same lot in question were sent to a third party to re-inspect the taper.The devices were inspected and all were found to be within specification.The explanted device was returned for evaluation.A visual inspection did not present any defects in the material.Due to unremovable debris, we were not able to dimensionally inspect the specific devices in question; however, the tibial stem was installed into the tibial baseplate using the recommended method.The minimum pullout strength for static disassembly was verified using force gauge e009 as specified in the taper connection strength test report.Due to this overwhelming amount of evidence, manufacturer has ruled out the presence of a manufacturing defect and maintains that the device did not malfunction or fail meet performance specifications for its intended use.The reporting healthcare professionals have confirmed that the tibial stem was not properly installed into the tibial baseplate and that the implanted tibial baseplate was undersized to the patient.The manufacturer has concluded that this is an isolated event with the primary cause traced to a single user, where misuse of the device contributed to patient injury.If additional information is received, it will be provided in a supplemental report.Timely reporting: this report is being submit beyond the 30-day window due to technical issues in verifying our webtrader test account.This delay was unforeseen and not indicative of our investigation.Manufacturer had reports complete and ready in esubmitter, however should have initiated setup of webtrader account earlier than 7/28.The first test submission was sent out 7/30, but we did not receive production approval until 8/24.First the manufacturer fei number was missing from the test environment, then there was an issue receiving the acknowledgement receipt from cdrh.
 
Event or Problem Description
User reported event of tibial stem disassociation from a tibial baseplate.The user is a healthcare professional who determined that the patients were, "obese and sustained catastrophic settling/fracture of the bone underneath the base plate which is what i attribute to the dislodgement of the tibial stem from the baseplate".This injury required revision surgery to restore osseointegration.User report suggests that the "base plate was hugely undersized and malpositioned".This event occurred concurrently in one additional patient where the implants were installed (29 days apart) by the same surgeon (who is not the reporting user).Additional communication on (b)(6) 2021 confirmed that, "[installing surgeon] confirms by radiographic examination that he has grossly undersized [patient]." in the initial communication the user indicated their, "suspicion is that our operating team did not impact the stem sufficiently to the tibial tray and when there was catastrophic settling forces caused the stem to disengage".Additional communication on (b)(6) 2021 confirmed that just prior to the event, "surgeons had transitioned to allowing the surgical techs to impact the stem.The techs were taught to impact the stem hard however when i demonstrated to them how hard you had to hit the stem, all of them confirmed that they did not impact the stem into the tibial base plate as demonstrated.".

Brand Name
OPTIMOTION BLUE TOTAL KNEE SYSTEM
Common Device Name
TIBIAL TRAY, POROUS
Manufacturer (Section D)
OPTIMOTION IMPLANTS
6052 turkey lake rd
suite 170
orlando FL 32819
MDR Report Key12366002
Report Number3016470314-2021-00002
Device Sequence Number4536376
Product Code MBH
UDI-Device IdentifierB6961014B13000
UDI-Public+B6961014B13000/$$32605111319T
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
191084
Number of Events Summarized1
Summary Report (Y/N)Y
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/11/2026
Device Model Number101-12300
Device Catalogue Number1014-B-1300
Device Lot Number1319
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/06/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/30/2021
Initial Report FDA Received Date08/25/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age66 YR
Patient Weight141